[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1979

Epidermal DystrophyOccurrence After Psoriasis Therapy With Psoralen and Long-wave Ultraviolet Light

Author Affiliations

From the Department of Dermatology, Stanford (Calif) University Medical Center.

Arch Dermatol. 1979;115(5):567-570. doi:10.1001/archderm.1979.04010050001001
Abstract

Focal dystrophy of epidermal cells has been recognized in about half of 37 patients treated with psoralen and long-wave ultraviolet radiation (PUVA) for psoriasis. This lesion appeared in many patients by the end of the clearing phase of therapy and was present to a similar degree one year after the beginning of the treatment. It is probable that most such changes are transient, but the appearance suggests the possibility that cells have undergone somatic mutation that potentially could be dangerous.

(Arch Dermatol 115:567-570, 1979)

×